MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER
Model Number 6802445
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher and lower than expected results were obtained from a single level of vitros liquid performance verifier (lpv) ii fluid, lot x9323, and a single level of non-vitros biorad ethanol/ammonia control, lot 54370, using two different vitros ammonia (amon) slide lots (1020-0262-4476 and 1019-0263-9036) on a vitros 4600 chemistry system.Vitros amon slide lot 1020-0262-4476 biorad level 3 amon results of 186.5 and 286.5 vs.The expected result of 237.28.1 mol/l.Vitros amon slide, lot 1019-0263-9036, vitros lpv ii amon results of 144.8, 145.1, 158.4, 149.9, 158.0, 143.2, 130.7 and 148.1 vs.The expected result of 198.2 mol/l biorad level 3 amon results of 185.0 and 189.8 vs.The expected result of 237.28.1 mol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.There was no report of affected patient results and there was no allegation of patient harm.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation concluded that higher and lower than expected results were obtained from a single level of vitros liquid performance verifier (lpv) ii fluid, lot x9323, and a single level of non-vitros biorad ethanol/ammonia control, lot 54370, using two different vitros ammonia (amon) slide lots (1020-0262-4476 and 1019-0263-9036) on a vitros 4600 chemistry system.The assignable cause of the event was determined to be an instrument related issue likely due to ammonia contamination of the microslide incubator.The cause of the ammonia incubator contamination was not determined.Vitros amon within run precision testing was unacceptable and atypical within-lab vitros amon qc performance was observed on both the vitros amon slide lots.An ortho field engineer is scheduled to go onsite to perform an incubator decontamination procedure, which is expected to resolve the issue.

Brand Name
VITROS 4600 CHEMISTRY SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16737177
Report Number0001319681-2023-00024
Device Sequence Number6673832
Product Code JJE
UDI-Device Identifier10758750012343
UDI-Public10758750012343
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6802445
Device Catalogue Number6802445
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2023
Initial Report FDA Received Date04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown